MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE

BOSTON SCIENTIFIC CORPORATION AMS 700 CX; PROSTHESIS, PENIS, INFLATABLE
Model Number 72404273
Medical Device Problem Codes Mechanical Problem (1384); Material Puncture/Hole (1504); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with this inflatable penile prosthesis (ipp) went to the hospital two weeks before the operation because the product did not work properly.As a result of the inspection, it was confirmed that there was a crack in the reservoir connecting tube.The ipp was explanted and replaced.There were not patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this inflatable penile prosthesis (ipp) underwent a thorough analysis.Cylinder one had a hole with a leak in the outer tube from kink resistant tubing (krt) wear in the proximal end.Cylinder 1 had wear at fold in the proximal end, middle, and distal end of the cylinder.The cylinder 1 krt was worn to the filament.Cylinder 2 had wear at fold in the proximal end, middle, and distal end of the cylinder.The cylinder 2 krt was worn to the filament.Cylinder 2 had a leak from sharp instrument in the proximal end of the cylinder.The momentary squeeze (ms) pump krt was worn to the filament.Under microscope observation, contamination was found within the ms pump, therefore it was not functionally tested.The ms pump passed the leakage testing.The flat reservoir had wear and a hole at a fold in reservoir shell.There was a leak at a corner of a fold in flat reservoir shell.
 
Event or Problem Description

Brand Name
AMS 700 CX
Common Device Name
PROSTHESIS, PENIS, INFLATABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20674263
Report Number2124215-2024-70804
Device Sequence Number21056199
Product Code JCW
UDI-Device Identifier00878953003801
UDI-Public00878953003801
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/03/2022
Device Model Number72404273
Device Catalogue Number72404273
Device Lot Number0160886004
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
720182-01 / 151509007 / RESERVOIR; 720182-01 / 151509007 / RESERVOIR; 72404310 / 152382005 / PUMP; 72404310 / 152382005 / PUMP
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale